Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 105, NWS Bismarck, ND

July 2, 20124 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 2, 2012, 10:01 AM CDT for 4 counties in North Dakota. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2012, 10:01 AM CDT (15:01 UTC)
Expired
Jul 2, 2012, 11:00 AM CDT
In force
59 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bottineau County, ND, McHenry County, ND, Pierce County, ND, Rolette County, ND

What was reported inside it

TimeReportWhereRemark
Jul 2, 10:15 AM CDTHAIL 13 Ssw Willow City, NDLATE REPORT FROM MONDAY MORNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 3.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2397 J/kg
Mixed-layer CIN
-360 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WUUS53 KBIS 021501
SVRBIS
NDC009-049-069-079-021600-
/O.NEW.KBIS.SV.W.0105.120702T1501Z-120702T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1001 AM CDT MON JUL 2 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA
  NORTHEASTERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA
  NORTHERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA
  ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA

* UNTIL 1100 AM CDT.

* AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF WILLOW CITY...OR 24 MILES SOUTH OF BOTTINEAU...AND
  MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILLOW CITY...BARTON...OVERLY...DUNSEITH...THORNE...NANSON...
  ROLETTE...SHELL VALLEY...MYLO...BELCOURT...ROLLA...AGATE AND ST.
  JOHN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4900 9955 4895 9951 4873 9951 4871 9948
      4856 9948 4835 10050 4854 10067 4901 9962
TIME...MOT...LOC 1502Z 243DEG 35KT 4849 10037
WIND...HAIL 60MPH 1.00IN

$$

AYD
4 follow-up statements
937 
WWUS53 KBIS 021509
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1009 AM CDT MON JUL 2 2012

NDC009-049-069-079-021600-
/O.CON.KBIS.SV.W.0105.000000T0000Z-120702T1600Z/
BOTTINEAU ND-MCHENRY ND-PIERCE ND-ROLETTE ND-
1009 AM CDT MON JUL 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROLETTE...
NORTHERN PIERCE...NORTHEASTERN MCHENRY AND SOUTHEASTERN BOTTINEAU
COUNTIES UNTIL 1100 AM CDT...

AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WILLOW CITY...OR 20 MILES SOUTH OF BOTTINEAU...MOVING NORTHEAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  BARTON...OVERLY...DUNSEITH...THORNE...NANSON...ROLETTE...SHELL
  VALLEY...MYLO...BELCOURT...AGATE...ROLLA AND ST. JOHN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4836 10046 4855 10063 4901 9962 4900 9955
      4895 9951 4873 9951 4871 9948 4856 9948
TIME...MOT...LOC 1510Z 238DEG 34KT 4856 10027
WIND...HAIL 60MPH 1.00IN

$$

AYD
505 
WWUS53 KBIS 021523
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1023 AM CDT MON JUL 2 2012

NDC049-021533-
/O.CAN.KBIS.SV.W.0105.000000T0000Z-120702T1600Z/
MCHENRY ND-
1023 AM CDT MON JUL 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCHENRY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4895 9951 4873 9951 4871 9948 4856 9948
      4841 10018 4852 10028 4854 10028 4855 10030
      4866 10040 4901 9962 4900 9955
TIME...MOT...LOC 1523Z 242DEG 34KT 4860 10011

$$

NDC009-069-079-021600-
/O.CON.KBIS.SV.W.0105.000000T0000Z-120702T1600Z/
BOTTINEAU ND-PIERCE ND-ROLETTE ND-
1023 AM CDT MON JUL 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROLETTE...
NORTHERN PIERCE AND SOUTHEASTERN BOTTINEAU COUNTIES UNTIL 1100 AM
CDT...

AT 1022 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTH OF OVERLY...OR 22 MILES SOUTHEAST OF BOTTINEAU...MOVING
NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  OVERLY...DUNSEITH...THORNE...NANSON...ROLETTE...SHELL VALLEY...
  MYLO...BELCOURT...ROLLA...AGATE AND ST. JOHN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4895 9951 4873 9951 4871 9948 4856 9948
      4841 10018 4852 10028 4854 10028 4855 10030
      4866 10040 4901 9962 4900 9955
TIME...MOT...LOC 1523Z 242DEG 34KT 4860 10011
WIND...HAIL 60MPH 1.00IN

$$

AYD
938 
WWUS53 KBIS 021533
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1033 AM CDT MON JUL 2 2012

NDC009-069-079-021600-
/O.CON.KBIS.SV.W.0105.000000T0000Z-120702T1600Z/
BOTTINEAU ND-PIERCE ND-ROLETTE ND-
1033 AM CDT MON JUL 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROLETTE...
NORTH CENTRAL PIERCE AND SOUTHEASTERN BOTTINEAU COUNTIES UNTIL 1100
AM CDT...

AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
WEST OF ROLETTE...OR 25 MILES SOUTHEAST OF BOTTINEAU...MOVING
NORTHEAST AT 40 MPH.

THOSE IN OR NEAR THE TOWN OF ROLETTE SHOULD PREPARE IMMEDIATELY FOR 
LARGE HAIL. 

LOCATIONS IMPACTED INCLUDE...
  THORNE...ROLETTE...NANSON...SHELL VALLEY...MYLO...BELCOURT...
  AGATE...ST. JOHN AND ROLLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4895 9951 4873 9951 4871 9948 4856 9948
      4849 10015 4870 10032 4901 9962 4900 9955
TIME...MOT...LOC 1532Z 246DEG 37KT 4865 9994
WIND...HAIL 60MPH 1.00IN

$$

AYD
780 
WWUS53 KBIS 021542
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1042 AM CDT MON JUL 2 2012

NDC009-069-021552-
/O.CAN.KBIS.SV.W.0105.000000T0000Z-120702T1600Z/
BOTTINEAU ND-PIERCE ND-
1042 AM CDT MON JUL 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PIERCE AND
SOUTHEASTERN BOTTINEAU COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4895 9951 4873 9951 4871 9948 4856 9948
      4855 10006 4872 10014 4901 9962 4900 9955
TIME...MOT...LOC 1542Z 245DEG 35KT 4870 9983

$$

NDC079-021600-
/O.CON.KBIS.SV.W.0105.000000T0000Z-120702T1600Z/
ROLETTE ND-
1042 AM CDT MON JUL 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROLETTE COUNTY
UNTIL 1100 AM CDT...

AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ROLETTE...OR 28 MILES EAST OF BOTTINEAU...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  SHELL VALLEY...MYLO...BELCOURT...AGATE...ST. JOHN AND ROLLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4895 9951 4873 9951 4871 9948 4856 9948
      4855 10006 4872 10014 4901 9962 4900 9955
TIME...MOT...LOC 1542Z 245DEG 35KT 4870 9983
WIND...HAIL 60MPH 1.00IN

$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:03 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 2, 7:03 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
703 AM CDT MON JUL 2 2012

.DISCUSSION...LOW PRESSURE SITUATED OVER NORTHWEST SOUTH DAKOTA
THIS MORNING WILL MOVE EAST TODAY ALONG THE NORTH DAKOTA/SOUTH
DAKOTA BORDER. A SHORTWAVE MOVING ACROSS NORTHERN MONTANA IS
PRODUCING CONVECTION OVER SOUTHEAST SASKATCHEWAN INTO NORTHWEST
NORTH DAKOTA. ANOTHER RIPPLE IS SPARKING SHOWERS AND ISOLATED
THUNDERSTORMS OVER SOUTHWEST NORTH DAKOTA. UPDATED POPS TO ACCOUNT
FOR THE SOUTHERN CONVECTION ACROSS THE SOUTHWEST AND SOUTH CENTRAL
THIS MORNING...RAISING POPS OVER THE SOUTHERN TIER COUNTIES.
OTHERWISE THE CURRENT FORECAST LOOKS IN LINE WITH SHOWERS AND
THUNDERSTORMS TODAY...ALONG WITH WARM AND MUGGY CONDITIONS. NO
CHANGES TO THE CURRENT HEAT ADVISORY OVER THE FAR SOUTHEAST CWA.

&&

.AVIATION...SURFACE LOW PRESSURE WILL MOVE ACROSS WESTERN AND
CENTRAL NORTH DAKOTA TODAY WITH SOUTHEAST FLOW AHEAD OF THE LOW
SHIFTING NORTHWEST WITH ITS PASSAGE. THE LOW WILL ALSO PROVIDE A
FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGHOUT THE DAY...AND INTO THE
EVENING ACROSS EASTERN PORTIONS OF CENTRAL NORTH DAKOTA. LATE
TONIGHT HIGH PRESSURE WILL BUILD OVER THE AREA BEHIND THE EXITING
LOW BRINGING LIGHT WINDS AND CLEARING SKIES. GIVEN THIS SETUP...WE
MAY SEE SOME PATCHY FOG TOWARDS THE END OF THE FORECAST PERIOD.
FOR THE 12 UTC TAF ISSUANCE...ADDED A MENTION OF FOG THROUGH 14
UTC AT JAMESTOWN. ALSO MENTIONED VCTS AT KDIK AND KBIS THIS
MORNING DUE TO THE CURRENT ACTIVITY INCREASING OVER THE SOUTHWEST
AND SOUTH CENTRAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR NDZ048-050-051.

&&

SHORT TERM...TWH
AVIATION...
Hazardous weather outlook, Jul 2, 2:54 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
254 AM CDT MON JUL 2 2012

NDZ001>005-009>013-017>023-025-031>037-040>047-030800-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
254 AM CDT MON JUL 2 2012 /154 AM MDT MON JUL 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...EARLY THIS MORNING...

THUNDERSTORMS WILL MOVE ACROSS WESTERN NORTH DAKOTA INTO NORTH CENTRAL
NORTH DAKOTA. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HEAVY RAINFALL
WILL LIKELY ACCOMPANY THE STRONGER AND MORE SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS...SOME POSSIBLY SEVERE...CAN BE EXPECTED
OVER CENTRAL NORTH DAKOTA MONDAY.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL OCCUR TUESDAY
AFTERNOON THROUGH TUESDAY NIGHT FOR MOST OF WESTERN AND CENTRAL
NORTH DAKOTA. SOME OF THE THUNDERSTORMS COULD ALSO BE SEVERE.

IN FAR SOUTHWEST NORTH DAKOTA...SLOPE AND BOWMAN COUNTIES...THERE
IS A POSSIBILITY THAT A FIRE WEATHER WATCH OR A RED FLAG WARNING
MAY NEED TO BE HOISTED FOR TUESDAY AFTERNOON AND EVENING. THIS
WILL BE LOOKED AT CLOSER DURING THE DAY MONDAY.

A CHANCE FOR MORE THUNDERSTORMS WILL CONTINUE DAILY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. PLEASE CALL THE BISMARCK NATIONAL
WEATHER SERVICE FORECAST OFFICE AT 1-800-247-0212 TO REPORT ANY
SEVERE WEATHER YOU OBSERVE.

NDZ048-050-051-030800-
LA MOURE-MCINTOSH-DICKEY-
254 AM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...EARLY THIS MORNING...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. THE THUNDERSTORMS ARE
NOT EXPECTED TO BECOME SEVERE.

HOWEVER...DURING THE AFTERNOON AND EVENING...ANOTHER ROUND OF
THUNDERSTORMS ARE FORECAST TO DEVELOP AHEAD OF AN ADVANCING COLD
FRONT. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE.

A HEAT ADVISORY HAS BEEN ISSUED DUE TO THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY MONDAY AFTERNOON THROUGH MONDAY
EVENING. EXPECT HEAT INDICES OF BETWEEN 100 AND 105 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE FOR MORE THUNDERSTORMS WILL CONTINUE DAILY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. PLEASE CALL THE BISMARCK NATIONAL
WEATHER SERVICE FORECAST OFFICE AT 1-800-247-0212 TO REPORT ANY
SEVERE WEATHER YOU OBSERVE.

KS

In the hours before

Special weather statement, Jul 2, 4:24 AM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
424 AM CDT MON JUL 2 2012

NDZ001-009-021015-
DIVIDE ND-WILLIAMS ND-
424 AM CDT MON JUL 2 2012

...THUNDERSTORMS MOVING INTO FAR NORTHWEST NORTH DAKOTA...

AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
FORTUNA TO 8 MILES SOUTH OF GRENORA...AND MOVING NORTHEAST AT
35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS THROUGH 520 AM CDT INCLUDE...
  CROSBY...
  GRENORA...
  FORTUNA...
  ZAHL...
  ALAMO...
  AMBROSE...
  CORINTH...
  WILDROSE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TWH
Special weather statement, Jul 2, 7:11 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
711 AM CDT MON JUL 2 2012

NDZ001-002-009-010-021315-
BURKE ND-DIVIDE ND-MOUNTRAIL ND-WILLIAMS ND-
711 AM CDT MON JUL 2 2012

...THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHWEST NORTH
DAKOTA...

AT 707 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 34
MILES EAST OF CROSBY TO 29 MILES EAST OF WILLISTON...AND MOVING EAST
AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THE STRONGEST STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS THROUGH 815 AM INCLUDE...
  TIOGA...
  BATTLEVIEW...
  LIGNITE...
  POWERS LAKE...
  WHITE EARTH...
  FLAXTON...
  NORTHGATE...
  COTEAU...
  BOWBELLS...
  LOSTWOOD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HAMILTON
Special weather statement, Jul 2, 9:53 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
953 AM CDT MON JUL 2 2012

NDZ004-012-013-021515-
BOTTINEAU ND-MCHENRY ND-PIERCE ND-
953 AM CDT MON JUL 2 2012

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN PIERCE...NORTHERN
MCHENRY AND SOUTHEASTERN BOTTINEAU COUNTIES UNTIL 1015 AM CDT...

AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 27 MILES SOUTH OF BOTTINEAU...MOVING NORTHEAST AT
35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILLOW CITY...
  BARTON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:47 PM CDTSevere Thunderstorm WarningBISGolden Valley43 min
Jul 1, 8:11 PM CDTSevere Thunderstorm WarningBISBillings49 min
Jul 1, 8:33 PM CDTSevere Thunderstorm WarningBISBowman, Slope40 min
Jul 2, 2:10 AM CDTHeat AdvisoryBISDickey, LaMoure, McIntosh17 hr
Jul 2, 2:59 PM CDTRed Flag WarningBISBowman, Slope30 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.